Skip to content
My WebMD Sign In, Sign Up
RE: New Pain Mgt. Dr. and Changed my Meds
avatar
meaningfulc1952 posted:
Hi to all,
I recently had to change to a different pain mgt. dr. I have only seen the new one 2 times so far. I was taking methadone 80 mg. per day and now I have been changed to a different opiate med. My new dr. has prescribed Morphine Sulfate 60 mg. and MS Contin 30 mg. for breakthrough pain. I might have these 2 meds mixed up. The name on the bottle says Morphine Sulfate on one and MS Contin on the other.
So after taking methadone for more than 8 years about, I am on this different medicine for chronic pain. Also she added atenolol at bedtime for the prevention of headaches. I also am taking 4- diazepam (10mg.) per day and 800 Mg. Sklelaxin (4 per day). She also prescribed Fioicet w/30mg. codeine 2 X day. When I first started taking these new medications I had horrific nightmares where someone was holding me down and I could not get away. It was just awful. Oh, when I first saw the new dr. she started me on 30 mg. of the Morphine and MS Contin 30 mg. too. She increased the Morphine ER to 60 mg. when I saw her for a follow up appt.

I am having a pretty good reaction to the change in the strength of the morphine finally. No more nightmares, thank goodness!

Has anyone had any similar side effects like the nightmares when changing to another opiate med? Just curious. This has not happened to me in many, many years.

This new dr. also does trigger point injections and I had my first round of them in my neck on my 2nd visit. I must say that she does seem to know what she is doing and she is very easy to get along with. This is a very nice thing since the prior pain mgt. had a lousy bedside manner.

Just thought I would see what some of you think about this change in meds. So far, so good and I hope that things will stay that way with this new dr.

meaningfulc1952
Reply
 
avatar
77grace responded:
Hi meaningfulc1952,
I guess the question really is "what do you think about the change"Doe's it work o.k. for your pain and was there any withdrawel or any problems coming off the Methadone??
I have been on Methadone for about 10 yrs. with a smal break in between!Of course now my dose is higher and I'm not realy happy about that but I could'nt stay at 20 ml 3 times a dy that long???So I'm curious in how you are doing??Ok.I hope ,I pray you feel better!
Stay in touch., 77grace
 
avatar
meaningfulc1952 replied to 77grace's response:
Hi 77grace:
Yes, I do believe the change in my medications is much better. This new pain mgt. dr. also increased my valium from 3 a day to 4 a day. That was something that I always need more of than only 3 per day.

I also am pleased that this new dr. does not make me feel bad or like I should not be needing these pain medications. She has my OP reports and x-rays and that is the proof as to why I am in chronic to severe pain.

This new dr. is a keeper for sure. I can work with her. The other one that I had just made me feel like I was a bad person and I was getting so tired of that. I did not ask to be in pain and sure did not expect that I would have continued pain after my surgeries.

I believe that making a change from the methadone to morphine has been helpful. No withdrawal from not taking the methadone that I went through. I just stopped taking the methadone and started the new meds, the morphine and the breakthrough med.

Hope that you are feeling well.
Take care,
Meaningfulc1952
 
avatar
Feardorcha68 responded:
Hi. Feardorcha here. I'm kind of new to this pain med world, so I have a question for everyone. What is the reason for changing pain meds? I was taking the med that my doctor prescribes. After a while, he suggested a long acting med so I only have to take it once a day. Should I be looking up the different pain meds myself? I haven't done this at all and my doctor makes the decision about that.

I didn't know that it's done any differently than this I just wonder and I feel a little backwards for not doing this?
 
avatar
annette030 responded:
I took valium back in the day for sleep. It gave me terrible nightmares, like I was going to die, except I did die in these drug induced dreams. It was the only drug I was taking back then, and I tried them out three times, all with the same bad dreams. Many drugs can cause bad dreams.

I had a memory problem, still do not recall about three months at all, and an auto accident while on Klonopin (clonazepam) 15 - 20 years ago. I don't do any benzos at all anymore.

I changed from morphine long acting, to methadone without problems several years ago.

It sounds like things are going pretty well for you.

Take care, Annette
 
avatar
annette030 replied to Feardorcha68's response:
As long as you really trust your doctor, and you are doing well, your way is fine.

I am a bit of a control freak, so I do look up any drugs I am not familiar with.

I changed drugs due to Medicare Part D, and the donut hole. I am terrified of ending up in that, so I go for cheap drugs, generic if possible.

Some doctors suggest changing pain meds occasionally to avoid developing tolerance to the opiates. I personally think if you are doing well, don't mess with it, lol.

Take care, Annette
 
avatar
ctbeth replied to Feardorcha68's response:
Hello again, Mr Feardorcha,

Yes to what Annette said.

I have had some disconcerting side effects to some opiate pain meds. I told my MD and we discussed options
Ultimately, my med was changed to one that I tolerate better.

If your current med is helping and the side effects are tolerable, there does not seem to be a reason to discuss changing meds with your MD.

I read in another post that you got approved for a SCS trial!

Congratulations, and I'll look fro that post, ok.

Slainte'

Beth
 
avatar
77grace responded:
Hi meaningfulc1952,
Wow,seems like I am finding these posts from you that really touch me or I relate to!
So,I underestand you recently changewd meds.Right????
I'm sorry but can't find it,were you on Methadone before???How did you adjust to the Moriphine???I'm really curious because I have been on methadone for more than 10 yrs.NOw I am in more pain latley and i'm wondering if it helps you??
What was the ajustment like???
Talk to you soon,
77grace
 
avatar
77grace replied to meaningfulc1952's response:
Hi meaningfulc1952,
Thanks for the reply!!!
You will proballly notice that a few days after this post(I asked the same thing)Sorry guess I did not see this!!!
All these meds have my brain lkie muss sometimes!!!
Take care,77grace


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

tramodol
have taken tramadol several times...i have seen no benefits to this med...extremely weak pain med More
Was this Helpful?
1 of 4 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.